Health Advice

/

Health

What to know about the side effects of the COVID-19 vaccination

Gershon Harrell, The Columbus Dispatch on

Published in Health & Fitness

You’ve gone through the appointment rigmarole to get signed up for a COVID vaccine, got your first shot, waited the required three to four week period for your second. But when that booster dose comes, be warned that you might be experiencing symptoms a few hours later.

Emily Miller, an ICU nurse at OhioHealth Riverside, said she experienced side effects after receiving her second Pfizer vaccination on Jan. 13 at OhioHealth Riverside.

She recalled feeling fine for a few hours, but around 5 p.m., she felt flushed and began to experience hot flashes.

“And then at midnight that night, I woke up and I was fevering, chills and body aches,” Miller said.

Dr. Joseph Gastaldo, the systems director for infectious diseases at OhioHealth, said the symptoms are your body’s immune system response.

“When you have any of these symptoms, they are a reflection of your body developing an immune response to the vaccine,” Gastaldo said.

 

Here is some information on what symptoms you may experience and how you can alleviate some discomfort from the side effects:

Q: What are the common symptoms after receiving your second vaccination?

A: According to the Centers for Disease Control and Prevention, symptoms after the vaccinations include pain, swelling, fever, chills, fatigue and headache.

Dr. Mark Herbert, an infectious disease specialist at Mount Carmel Health Systems, said the most common side effect that people have experienced from the vaccination is pain where they received their shot.

...continued

swipe to next page
©2021 www.dispatch.com. Distributed by Tribune Content Agency, LLC.